MAUDE Adverse Event Report: COVIDIEN LP JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN LP JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6DCFN
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Extubate (2402)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was protruding and irritating the trachea.The device was taken out after blood was found due to suctioning and patient was breathing out through the stoma during that time.The tube of the device was cracked and the patient could not be suction through stoma.The device will be replaced the following morning once a replacement is receive from the distributor.Patient was currently stable and unharmed.
 
Additional Manufacturer Narrative
Additional information: d3(mfr name), d10, g4, h3, h6.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cannula is damaged on the area of fenestration is broken.It was reported that the product was chipped.The reported issue was confirmed.The most likely cause was traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN LP JUAREZ (MMJ)
ave henequen no 1181 desarroll
ciudad juarez TX 32590
MX  32590
MDR Report Key9970723
Report Number2936999-2020-00284
Device Sequence Number14154126
Product Code JOH
UDI-Device Identifier10884522006613
UDI-Public10884522006613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6DCFN
Device Catalogue Number6DCFN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/29/2020
06/19/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date06/16/2020
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR